MAUDE Adverse Event Report: SYNTHES ELMIRA TI SPIRAL BLADE 65MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY

SYNTHES ELMIRA TI SPIRAL BLADE 65MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Patient weight not available for reporting.Date of non-union is not known.Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.Dhr review for part # 04.013.045 lot # 6806774.Release to warehouse date: 27 october 2011.Manufacturing site: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti spiral blade 65mm for ti retrograde femoral nails-ex product was processed through the normal manufacturing and inspection operations with no rework or non-conformities noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications but there was a non-conformance noted, ncr#1042105.This ncr was for painted colored ends on the raw material bars.The colored ends have no effect as both the leading and remnant ends are removed during normal processing so material was deemed acceptable.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was returned to the operating room (or) on (b)(6) 2017 for a non-union of a hindfoot fusion that resulted in the removal of one (1) titanium 10 mm hindfoot arthrodesis cannulated nail, one (1) titanium spiral blade, one (1) 6.0 mm locking screw, three (3) 5.0 mm locking screws and one (1) titanium end cap.The surgeon stated that this was not implant related and delayed healing was caused by diabetes.The original nail was implanted on (b)(6) 2015.The nail was removed, the site was bone grafted with patient iliac crest graft and a new hindfoot nail implanted.The procedure was successful and patient was stable.This report is for one (1) spiral blade for retrograde femoral nails-ex.This is report 2 of 5 for (b)(4).

Brand Name
TI SPIRAL BLADE 65MM FOR TI RETROGRADE FEMORAL NAILS-EX
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6827908
Report Number3003506883-2017-10190
Device Sequence Number44911
Product Code HSB
UDI-Device Identifier10886982087447
UDI-Public(01)10886982087447(10)6806774
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.045
Device Catalogue Number04.013.045
Device Lot Number6806774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Initial Report FDA Received Date08/29/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;